Alert archive / West Virginia / Flash Flood Warnings in 2012

Flash Flood Warning 35, NWS Baltimore/Washington

July 18, 2012Pendleton County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 18, 2012, 7:40 PM EDT for Pendleton County, West Virginia. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 7:40 PM EDT (23:40 UTC)
Expired
Jul 18, 2012, 9:20 PM EDT
In force
100 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Pendleton County, WV

The radar

The Sterling radar (KLWX), 159 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WGUS51 KLWX 182340
FFWLWX
WVC071-190145-
/O.NEW.KLWX.FF.W.0035.120718T2340Z-120719T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
740 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PENDLETON COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL   
  RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 3867 7913 3849 7923 3864 7950 3879 7940

$$
1 follow-up statement
930 
WGUS71 KLWX 190120
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
920 PM EDT WED JUL 18 2012

WVC071-190130-
/O.CAN.KLWX.FF.W.0035.000000T0000Z-120719T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PENDLETON WV-
920 PM EDT WED JUL 18 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL PENDLETON
COUNTY...

RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.

LAT...LON 3867 7913 3849 7923 3864 7950 3879 7940

$$


BJL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:28 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 18, 7:28 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
728 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT NEAR THE MASON-DIXON LINE WILL SINK SOUTHWARD THROUGH
THE MID-ATLANTIC TONIGHT. THE FRONT WILL BECOME STATIONARY NEAR
THE NORTH CAROLINA BORDER FRIDAY. HIGH PRESSURE IS EXPECTED TO
BUILD IN OVER THE WEEKEND. ANOTHER PERIOD OF ACTIVE WEATHER IS POSSIBLE
EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES CROSS THE
MID ATLANTIC.

&&

.NEAR TERM /TONIGHT/...

WE HV COORDINATED W/ SPC TO DROP THE SVR TSTM WTCH ESSENTIALLY N
OF THE PTMC RVR. THE CELLS IN ERN W.V. AND WRN VA STILL BEAR
WATCHING.

THE HEAT ADVSRY HAS BEEN DROPPED.

SEE UPDATED CLIMATE SXN BLO - A 125 YR OLD RECORD FELL TDA.

PRVS DSCN...

OVNGT...CNVCTN ALONG LEE TROF AND THAT INDUCED BY TERRAIN SHUD
DIMINISH IN INTENSITY AND CVRG AS INSTABILITY DIURNALLY WANES.
HWVR...DEEP MOISTURE AND CDFNT SAGGING SWD TOWARD MASON-DIXON LINE
SHUD KEEP SHWRS AND SOME TSTMS GOING THRU MUCH OF
NGT...PARTICULARLY ACRS NRN ZONES. TEMPS SHUD RMN MILD...WITH
MINIMA LIKELY BEING REACHED DURG STRONGER TSTMS.

THU...SFC BOUNDARY/SLOWING CDFNT WILL BE OVER CWA. INSTABILITY WILL
BE LWR THAN WED DUE TO ABUNDANT CLOUDS/PCPN...BUT BREAKS IN ACTIVITY
WILL STILL CAUSE TEMPS TO RISE TO AROUND 90F. ISOLATED STRONG/SVR
TSTMS PSBL TMW AFTN...WITHIN A BROAD AREA OF NUMEROUS SHWRS/TSTMS
ACRS MID-ATLC FOCUSED ALONG FRONT. ABUNDANT MOISTURE WILL AGAIN
SUPPORT HEAVY RNFL...AND WILL HAVE TO MONITOR FOR FLASH FLOOD PTNL.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
ANOTHER DAY ANOTHER EXTENSION OF POPS INTO THE FUTURE.

GUIDANCE CONTINUES TO SLOW THE FRONTAL BOUNDARY THAT IS SETTLING
SOUTH ACROSS THE CENTRAL MID ATLANTIC THIS AFTERNOON. THERE IS
CONSISTENCY WITH SFC LOW PRESSURE DEVELOPING ALONG THE STATIONARY
FRONT FRIDAY. HOWEVER...THE 00Z ECMWF AND 12Z GFS HAVE SHIFTED THE
LOW FARTHER NORTH THAN PREVIOUS GUIDANCE...ACROSS SRN PORTIONS OVER
THE LWX CWA. THEREFORE...LIKELY POPS WERE ADDED FOR THURSDAY NIGHT
AND CONTINUE THROUGH FRIDAY ACROSS THE CWA. WRAP AROUND PRECIP
STARTS TO CUTOFF PRECIP ACROSS NRN PORTIONS OF THE LWX CWA FRIDAY
NIGHT...TAPERING OFF INTO SATURDAY.

SEVERE WEATHER AND FLASH FLOOD POTENTIAL CONTINUE ALONG AND AHEAD OF
THIS LOW...BASICALLY THROUGH FRIDAY FOR NORTHERN PORTIONS OF THE CWA
AND INTO FRIDAY EVENING FOR SOUTHERN PORTIONS. EXPECT GENERAL
SHOWERS/RAIN IN THE WAKE OF THE LOW /I.E. RAIN TAPERING OFF SATURDAY
MORNING/.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE EAST OFF NEW ENGLAND THIS WEEKEND...
RESULTING IN AN ONSHORE FLOW FOR THE CENTRAL MID ATLANTIC. EXPECT AT
OR BELOW NORMAL TEMPERATURES SATURDAY AND SUNDAY. SHORTWAVE ACTIVITY
IS THEN EXPECTED EARLY NEXT WEEK...WITH CHANCE POPS ADDED IN PER HPC
GUIDANCE. A WLY/SWLY FLOW WILL RETURN ABOVE NORMAL TEMPERATURES
STARTING ON MONDAY WITH MAX TEMPS AROUND 90F.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
OVNGT...SCATTERED SHWRS MAY CONT...WITH PTNL FOR MRNG FG/BR.

A STATIONARY FRONT IS EXPECTED TO PERSIST ACROSS THE MID ATLANTIC
THROUGH FRIDAY WITH LOW PRESSURE DEVELOPING ALONG THE BOUNDARY INTO
FRIDAY NIGHT. POTENTIAL FOR HEAVY AND POSSIBLE SEVERE THUNDERSTORMS
CONTINUES ACROSS THE TERMINALS INTO FRIDAY NIGHT. ONSHORE FLOW OVER
THE WEEKEND WITH PRECIP TAPERING OFF ON SATURDAY.

&&

.MARINE...
SYNOPTICALLY...SLY WINDS OF 10-15 KTS TDA WILL DIMINISH TNGT AND BE
LGT/VRBL THU WITH SLOW-MOVG CDFNT OVHD. SCT THUNDERSTORMS WILL
IMPACT WATERS THIS EVE.

ACTIVITY WANES OVNGT...BUT SHUD REINVIGORATE THU.

A STATIONARY FRONT IS EXPECTED TO PERSIST ACROSS THE CHESAPEAKE BAY
REGION THROUGH FRIDAY WITH LOW PRESSURE DEVELOPING ALONG THE
BOUNDARY INTO FRIDAY NIGHT. POTENTIAL FOR HEAVY AND POSSIBLE SEVERE
THUNDERSTORMS...WITH SPECIAL MARINE WARNINGS POSSIBLE...CONTINUES
ACROSS THE WATERS INTO FRIDAY NIGHT. ONSHORE FLOW OVER THE
WEEKEND WITH PRECIP TAPERING OFF ON SATURDAY.

&&

.CLIMATE...
DCA...
THE HIGH TEMPERATURE REACHED 101F. THE DAILY RECORD IS 103 SET IN 1887.

INCLUDING TODAY...THE HIGH TEMP HAS REACHED OR EXCEEDED 95F ON 18
DAYS AND 100F ON 7 DAYS SO FAR THIS YEAR...WHICH ARE BOTH THE MOST
ON RECORD THROUGH 18 JUL AT DCA. PRIOR TO THIS YEAR...THE MOST
95-DEGREE AND 100-DEGREE DAYS THROUGH 18 JUL WAS 16 IN 1991 AND 5 IN
1988...RESPECTIVELY. THE MOST 95-DEGREE AND 100-DEGREE DAYS ON
RECORD THAT OCCURRED IN A CALENDAR YEAR WAS 28 IN 1980 AND 11 IN
1930...RESPECTIVELY.

BWI...
THE HIGH TEMPERATURE REACHED 104F. THIS BROKE A 125 YR OLD DAILY
RECORD - 102 SET IN 1887.

INCLUDING TODAY...THE HIGH TEMP HAS REACHED OR EXCEEDED 95F ON 17
DAYS AND 100F ON 6 DAYS SO FAR THIS YEAR...WHICH ARE BOTH THE MOST
ON RECORD THROUGH 18 JUL AT BWI. PRIOR TO THIS YEAR...THE MOST
95-DEGREE AND 100-DEGREE DAYS THROUGH 18 JUL WAS 14 IN 1988 AND 5 IN
1988 AND 2010...RESPECTIVELY. THE MOST 95-DEGREE AND 100-DEGREE DAYS
ON RECORD THAT OCCURRED IN A CALENDAR YEAR WAS 23 IN 1991 AND 7 IN
BOTH 1988 AND 2010...RESPECTIVELY.

IAD...
THE HIGH TEMPERATURE REACHED 101F...WHICH IS A NEW DAILY
TEMPERATURE. THE OLD RECORD WAS 100F SET IN 1969 AND 1986.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

UPDATE...WOODY!
PRVS...SBK/BAJ/JRK
Hazardous weather outlook, Jul 18, 7:26 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT WED JUL 18 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191330-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
726 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR
LOWER SOUTHERN MARYLAND...AND PORTIONS OF NORTHERN VIRGINIA.
THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE INTO THE
EVENING.

AN ISOLATED SEVERE WEATHER AND FLASH FLOODING THREAT WILL CONTINUE
THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AHEAD OF
A DEVELOPING LOW.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY SEVERE
WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191330-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
726 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM THIS EVENING
FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...AND EASTERN WEST VIRGINIA.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE
STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL. HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED FLASH FLOODING.

AN ISOLATED SEVERE WEATHER AND FLASH FLOODING THREAT WILL
CONTINUE THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AHEAD OF
A DEVELOPING LOW.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY SEVERE
WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 18, 6:06 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT WED JUL 18 2012

VAZ042-052-053-182245-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-FAIRFAX VA-
606 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM TO AFFECT PRINCE WILLIAM/MANASSAS/MANASSAS
PARK...LOUDOUN AND FAIRFAX COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTREVILLE...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE DULLES INTERNATIONAL AIRPORT...
CHANTILLY...HERNDON...OAKTON...RESTON...VIENNA...WOLF TRAP...
MERRIFIELD AND MANTUA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3904 7733 3881 7717 3878 7753 3887 7759
TIME...MOT...LOC 2206Z 252DEG 13KT 3885 7746

BJL
Special weather statement, Jul 18, 6:23 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT WED JUL 18 2012

VAZ503-504-WVZ505-506-182300-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
623 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...

AT 623 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BRANDYWINE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE BRANDYWINE AND OAK FLAT.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3852 7967 3857 7967 3861 7963 3867 7963
      3876 7953 3871 7909 3867 7909 3866 7913
      3850 7921 3842 7928 3841 7932 3838 7931
      3836 7934 3847 7970 3849 7970
TIME...MOT...LOC 2223Z 281DEG 7KT 3863 7928

BJL
Special weather statement, Jul 18, 6:28 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT WED JUL 18 2012

VAZ026-027-029-WVZ055-501-502-505-506-182300-
SHENANDOAH VA-PAGE VA-EASTERN PENDLETON WV-HARDY WV-WESTERN GRANT WV-
EASTERN GRANT WV-WESTERN PENDLETON WV-ROCKINGHAM VA-
628 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...PAGE...EASTERN
PENDLETON...HARDY...WESTERN GRANT...EASTERN GRANT...WESTERN PENDLETON
AND ROCKINGHAM COUNTIES...

AT 626 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS THE POTOMAC
HIGHLANDS INTO THE SHENANDOAH VALLEY. THUNDERSTORMS WERE MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE ROUGH RUN...SENECA
ROCKS...YANKEETOWN...AND BROADWAY.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
ACTIVITY.

&&

LAT...LON 3889 7952 3890 7946 3892 7947 3894 7945
      3893 7938 3905 7931 3907 7931 3909 7936
      3916 7934 3919 7944 3919 7943 3894 7848
      3849 7867 3875 7954 3878 7952 3882 7954
TIME...MOT...LOC 2226Z 297DEG 8KT 3899 7926

BJL
Local storm report, Jul 18, 6:30 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLOOD            1 SW EDMONSTON          38.94N  76.94W
07/18/2012                   PRINCE GEORGES     MD   TRAINED SPOTTER

            WATER ABOUT 18 INCHES DEEP PONDED ON UPSHUR ST BETWEEN
            KENILWORTH AVE AND ALT. RT. 1 IN BLADENSBURG

&&

EVENT NUMBER LWX1200934

KLW
Local storm report, Jul 18, 6:36 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
636 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 E CAPE ST. CLAIRE     39.04N  76.42W
07/18/2012                   ANNE ARUNDEL       MD   PUBLIC

            TWO SNAPPED TREES AND LARGE BRANCH DOWN AT A RESIDENCE

&&

EVENT NUMBER LWX1200935

KWIDELSKI
Local storm report, Jul 18, 7:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
737 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     CIRCLEVILLE             38.67N  79.49W
07/18/2012                   PENDLETON          WV   911 CALL CENTER

            *** 1 INJ *** RIDE COLLAPSED AT FAIR. UNKNOWN NUMBER OF
            INJURIES.

&&

EVENT NUMBER LWX1200936

STRONG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:34 PM EDTSevere Thunderstorm WarningLWXJefferson41 min
Jul 18, 1:37 PM EDTSpecial Weather StatementLWXHardy38 min
Jul 18, 1:47 PM EDTSevere Thunderstorm WarningLWXGrant, Hampshire, Hardy, Mineral43 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningLWXBerkeley, Morgan41 min
Jul 18, 2:13 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy47 min
Jul 18, 2:32 PM EDTSpecial Weather StatementLWXBerkeley28 min
Jul 18, 2:37 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy38 min
Jul 18, 2:39 PM EDTSpecial Weather StatementLWXMorgan36 min
Jul 18, 2:50 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson40 min
Jul 18, 2:51 PM EDTSevere Thunderstorm WarningLWXBerkeley, Morgan39 min
Jul 18, 3:10 PM EDTSevere Thunderstorm WarningLWXBerkeley, Hampshire50 min
Jul 18, 3:20 PM EDTSevere Thunderstorm WarningLWXHampshire, Mineral, Morgan40 min
Jul 18, 3:24 PM EDTSevere Thunderstorm WarningLWXJefferson30 min
Jul 18, 3:34 PM EDTSpecial Weather StatementLWXBerkeley26 min
Jul 18, 4:02 PM EDTSpecial Weather StatementLWXBerkeley, Morgan28 min
Jul 18, 4:05 PM EDTSevere Thunderstorm WarningLWXPendleton40 min
Jul 18, 5:27 PM EDTSevere Thunderstorm WarningLWXPendleton30 min
Jul 18, 5:29 PM EDTFlash Flood WarningLWXPendleton2 hr
Jul 18, 5:29 PM EDTSpecial Weather StatementLWXHardy31 min
Jul 18, 6:23 PM EDTSpecial Weather StatementLWXPendleton37 min
Jul 18, 6:28 PM EDTSpecial Weather StatementLWXGrant, Hardy32 min
Jul 18, 6:34 PM EDTSevere Thunderstorm WarningLWXGrant, Hardy, Pendleton41 min
Jul 18, 7:15 PM EDTSevere Thunderstorm WarningLWXPendleton45 min

Nearby

Flash Flood Warnings in West Virginia, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.